MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Catalog Number AT75144
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.However, a photo and images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left common iliac vein, the pta balloon allegedly could not pass through the end of the stent.It was further reported that the balloon was still found to be filled under negative pressure for several minutes and was punctured to make it laxative.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas pta dilatation catheter loaded with unknown sheath was received for evaluation.The balloon was partially inflated and had multiple kinks were identified during the visual analysis.No other anomalies were noted.On functional testing, the unknown sheath loaded on the balloon catheter was tried to remove but due to the strong resistance, the unknown sheath could not be removed.No other functional testing was performed.Two images were received and reviewed.In the images could identified the balloon inflated with contrast.The contrast appears to be full strength or nearly so.No other anomalies were noted.One photo was received and reviewed.In the photo could observed the balloon was placed in a tray which was partially inflated condition and had kinks in balloon material.No other anomalies were noted.The unknown sheath loaded with the device received for evaluation and balloon kinks were noted in the photo on visual analysis.And removal of unknown sheath was failed during functional testing due to that further testing for deflation could not be performed.Therefore, the investigation is confirmed for the identified material deformation and sheath removal issue and remains inconclusive for the reported deflation issue.A definitive root cause for the reported deflation issue, identified material deformation and sheath removal issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left common iliac vein, the pta balloon allegedly could not be deflated.It was further reported that the balloon was still found to be filled under negative pressure for several minutes and was punctured to make it laxative.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: two images were received and reviewed.In the images could identified the balloon inflated with contrast.The contrast appears to be full strength or nearly so.No other anomalies were noted.One photo was received and reviewed.In the photo could observed the balloon was placed in a tray which was partially inflated condition and had kinks in balloon material.No other anomalies were noted.One atlas pta dilatation catheter loaded with unknown sheath was received for evaluation.The balloon was partially inflated and had multiple kinks were identified during the visual analysis.No other anomalies were noted.On functional testing, the unknown sheath loaded on the balloon catheter was tried to remove but due to the strong resistance, the unknown sheath could not be removed.No other functional testing was performed.The unknown sheath loaded with the device received for evaluation and balloon kinks were noted in the photo on visual analysis.And removal of unknown sheath was failed during functional testing due to that further testing for deflation could not be performed.Therefore, the investigation is confirmed for the identified material deformation and sheath removal issue and remains inconclusive for the reported deflation issue.A definitive root cause for the reported deflation issue, identified material deformation and sheath removal issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3.H11: d2b (dqy; lit), d4 (unique identifier (udi) #).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice_
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19390521
Report Number2020394-2024-00694
Device Sequence Number15216158
Product Code DQY
UDI-Device Identifier00801741062438
UDI-Public(01)00801741062438(11)231102(17)261028(10)GFHW0492
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAT75144
Device Lot NumberGFHW0492
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer08/29/2024
02/06/2025
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date09/15/2024
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown